MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC PRONTO V4; CATHETER

VASCULAR SOLUTIONS, LLC PRONTO V4; CATHETER
Model Number 4006
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 09/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device has not returned for evaluation and an investigation has been opened to review device and history records, and risk documentation.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: pronto was used in heavily calcified peripheral artery.Pronto tip "broke off" during withdrawal.Had to use a snare to capture the severed pronto tip.Patient brought back 3 days later for thrombectomy and embolectomy.Improving but guarded condition.
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.An image was sent by the account.A manufacturing record review was completed and no onconformances were related to this lot therefore, supporting the device met material, assembly and performance specifications.The tip appears to be intact however, the separation of the shaft of the catheter which is significantly faraway from the tip.Case details were reviewed.A patient underwent a thrombus extraction in peripheral artery.The event description states pronto was used in a heavily calcified artery.Tip broke off during withdrawal.Additional information was requested from the account.A response was received.The artery in which the catheter was used was sfa and popliteal artery.Per ifu pronto catheter is indicated for the removal of fresh, soft emboli and thrombi from vessels in the coronary vasculature.The following warning and precaution were noted never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, damage to the catheter, or vessel perforation exercise care in handling of the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking.It is unknown if the distal tip experienced resistance when used against a calcified artery causing separation.The tip was snared out successfully.The procedure outcome was extensive distal embolization.Ifu states embolism is a potential adverse effect that may be associated with the pronto v4 extraction catheter.Patient was brought back after 3 days for a thrombectomy and embolectomy procedure.The patient condition is improving and fine.

Brand Name
PRONTO V4
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key12703557
Report Number2134812-2021-00069
Device Sequence Number11915668
Product Code DXE
UDI-Device Identifier30841156100234
UDI-Public30841156100234
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K103405
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model Number4006
Device Lot Number708916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexUnknown
Patient Weight64 KG